Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 48, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 13, 2008, 7:39 PM EDT for Ontario County, New York. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2008, 7:39 PM EDT (23:39 UTC)
- Expired
- Jun 13, 2008, 8:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
County Ontario County, NY
The radar
The Buffalo radar (KBUF), 123 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:44 PM EDT | TSTM WND DMG | 2 Sw Bristol, NY | TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 524 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 132338
SVRBUF
NYC069-140015-
/O.NEW.KBUF.SV.W.0048.080613T2339Z-080614T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
739 PM EDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ONTARIO COUNTY IN WESTERN NEW YORK
* UNTIL 815 PM EDT
* AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BRISTOL TO 22 MILES SOUTHEAST
OF BRISTOL...OR ALONG A LINE EXTENDING FROM 10 MILES WEST OF
CANANDAIGUA TO 9 MILES SOUTH OF MIDDLESEX...AND MOVING EAST AT 42
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CANANDAIGUA BY 750 PM EDT...
CLIFTON SPRINGS BY 800 PM EDT...
PHELPS AND GENEVA BY 805 PM EDT...
LAT...LON 4286 7756 4292 7756 4292 7754 4302 7709
4295 7695 4287 7695 4286 7696 4277 7697
4276 7698 4276 7731 4266 7737
TIME...MOT...LOC 2339Z 250DEG 36KT 4287 7741 4259 7716
$$
SAGE2 follow-up statements
000
WWUS51 KBUF 140006
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
806 PM EDT FRI JUN 13 2008
NYC069-140015-
/O.CON.KBUF.SV.W.0048.000000T0000Z-080614T0015Z/
ONTARIO NY-
806 PM EDT FRI JUN 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHERN ONTARIO COUNTY...
AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PHELPS TO 15 MILES SOUTHEAST
OF GENEVA...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
GENEVA TO OVID...MOVING EAST AT 41 MPH.
LAT...LON 4288 7747 4293 7750 4302 7711 4302 7708
4295 7695 4287 7695 4283 7703 4280 7707
4276 7731 4276 7735
TIME...MOT...LOC 0006Z 250DEG 36KT 4296 7706 4268 7681
$$
SAGE000
WWUS51 KBUF 140020
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
819 PM EDT FRI JUN 13 2008
NYC069-140029-
/O.EXP.KBUF.SV.W.0048.000000T0000Z-080614T0015Z/
ONTARIO NY-
819 PM EDT FRI JUN 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ONTARIO COUNTY HAS
EXPIRED...
AT 819 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4288 7747 4293 7750 4302 7711 4302 7708
4295 7695 4287 7695 4283 7703 4280 7707
4276 7731 4276 7735
TIME...MOT...LOC 0006Z 250DEG 36KT 4296 7706 4268 7681
$$
SAGEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:44 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 13, 3:44 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 344 PM EDT FRI JUN 13 2008 .SYNOPSIS... A WARM FRONT THAT BROUGHT THE INCREASING HEAT AND HUMIDITY TO THE REGION IS EXPECTED TO MOVE NORTH OF THE AREA TONIGHT. A COLD FRONT NEAR LAKE MICHIGAN IS FORECAST TO MOVE EAST REACHING WESTERN NEW YORK SATURDAY MORNING AND THEN MOVE TO THE HUDSON VALLEY BY EVENING. THERE WILL BE SOME SHOWERS AND A FEW THUNDERSTORMS AHEAD OF AND ALONG THE COLD FRONT. A RIDGE OF HIGH PRESSURE WILL SPREAD DRIER AIR INTO THE AREA SATURDAY NIGHT AND SUNDAY. NEXT WEEK A SIGNIFICANT PATTERN CHANGE WILL FORCE TEMPERATURES TO DROP TO BELOW AVERAGE. && .NEAR TERM /THROUGH SATURDAY/... IT HAS TAKEN ALL DAY...BUT A LAKE ERIE BREEZE BOUNDARY HAS FINALLY BECOME WELL ORGANIZED FROM ABOUT SHERMAN AND SINCLAIRVILLE TO COLDEN. THIS BOUNDARY WILL MOVE A BIT FURTHER EAST DURING THE NEXT FEW HOURS AND SERVE AS A FOCUSING MECHANISM FOR STORMS THAT ARE FORMING WITHIN AN AIRMASS CONTAINING 1500-2000 J/KG CAPE AND PWATS OF +1.5. STORMS THAT FORM WITHIN THIS LOW SHEARED ENVIRONMENT DURING THE NEXT FEW HOURS WILL CONTAIN SLOW MOVING DOWNPOURS...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND POSSIBLY PEA SIZED HAIL. SOME AREAS WILL PICK UP A HALF TO ONE INCH OF RAIN IN ABOUT 30-45 MINUTES TIME. THERE IS ALSO CONVECTION OVER NORTHWEST PENNSYLVANIA THAT IS ADVECTING NORTH...AND THIS WILL HAVE TO BE WATCHED AS SOME OF IT COULD MOVE ACROSS THE WRN SOUTHERN TIER AFTER 21Z. ELSEHWRE...SKIES SHOULD BE PARTLY CLOUDY FOR THE REMAINING DAYLIGHT HOURS WITH SULTRY TEMPS RANGING FROM 85 TO 90 AND UNCOMFORTABLE DEW POINTS TO BOOT. AS WE HEAD INTO THE FIRST HALF OF TONIGHT...A COLD FRONT SAGGING ACROSS MICHIGAN WILL NEAR THE REGION. CONVECTION FROM THIS FEATURE SHOULD REMAIN TO OUR WEST...WITH THE BULK OF THE FORECAST AREA EXPERIENCING RAINFREE CONDITIONS. IT WILL BE A WARM EVENING THOUGH...WITH READINGS GENERALLY IN THE 80S AND UPPER 70S. DURING THE OVERNIGHT...CONVECTION FROM THE APPROACHING FRONT WILL MAKE ITS WAY TO THE WESTERN COUNTIES. THIS CONVECTION WILL BE AIDED BY A 40-45 KNOT LOW LEVEL JET WHICH WILL FEED ADDITIONAL MOISTURE INTO THE REGION. WHILE DOWNPOURS CAN BE EXPECTED (AS IS TYPICALLY THE CASE IN ANY TSRA)...THE STORMS BY THAT TIME SHOULD BE MOVING AT 3-40 KNOTS WITH LESS OF A POTENTIAL RAINFALL PROBLEM. WHILE THE WESTERN COUNTIES (WEST OF ROC/DSV) WILL BE EXPERIENCING SHRA/TSRA DURING THE WEE HOURS OF THE MORNING...SITES EAST OF THE GENESEE VALLEY WILL HAVE INCREASING CLOUDS WITH VERY MILD OVERNIGHT LOWS. SPEAKING OF WHICH...THE OVERNIGHT MINS WERE RAISED IN A PREVIOUS PACKAGE SO THAT MINS SHOULD RANGE FROM 65 TO 70 ACROSS THE FORECAST AREA. THESE TEMPS WILL BE SOME 10 DEGRRES ABOVE NORMAL... AND 10 TO 15 DEG WARMER THAN LAST NIGHTS LOWS IN MANY AREAS (ESP WRN SRN TIER/FINGER LAKES TO EASTERN LAKE ONTARIO REGION). THE CONVECTION LATE TONIGHT WILL BECOME MORE WIDESPREAD DURING THE DAY SATURDAY WHEN THE COLD FRONT WILL EASE ACROSS THE FORECAST AREA. THE LIFT GENERATED FROM THE FRONT WILL BE ACCOMPANIED BY SOME JET LIFT FOUND IN THE RIGHT REAR ENTRANCE REGION OF A 130KT H25 JET. THIS JET DURING THE MORNING WILL BE FOUND FROM MICHIGAN TO JAMES BAY...PLACING OUR REGION RIGHT IN THE FAVORED QUADRANT. IT SHOULD BE NOTED THAT THE AIRMASS WILL HAVE PWATS OF 1.5 THROUGH MIDDAY SATURDAY...WITH THE VALUES BEING ABOUT 2 STD ABOVE NORMAL. POPS ON SATURDAY WILL GENERALLY BE IN THE LIKELY TO CAT RANGE...WITH POPS GRADUALLY LOWERING FROM WEST TO EAST AS THE MIDDAY AND AFTERNOON PROGRESS. ONE FINAL NOTE...THE WARMER MORE HUMID AIRMASS WILL ALSO ALLOW FOR INCREASED OZONE PRODUCTION. WHILE THE CURRENT SOUTHERLY FLOW WILL NOT TRANSPORT OZONE INTO THE REGION FROM THE OHIO VALLEY AS IS TYPICAL ON VERY WARM SULTRY DAYS...IT WILL SUPPORT HOME GROWN OZONE THAT MAY BE NOTICEABLE TO THOSE WITH RESPIRATORY PROBLEMS THIS EVENING. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... ANY LINGERING SHOWERS EAST OF LAKE ONTARIO SHOULD END EARLY SATURDAY EVENING AS THE COLD FRONT MOVES FROM THE HUDSON VALLEY TO NEW ENGLAND. HIGH PRESSURE EXTENDING NE FROM THE OHIO VALLEY WILL BUILD OVER THE AREA SATURDAY NIGHT WITH MNLY CLEAR SKIES SPREADING EAST ACROSS THE AREA. ON SUNDAY SOME MID AND UPPER LEVEL MOISTURE WILL CROSS THE AREA WITH SKIES GENLY PTLY TO MSTLY SUNNY. EXPECT MAX TEMPS GENLY FROM THE UPPER 70S TO LOW TO MID 80S. A SW FLOW OFF LAKE ERIE WILL KEEP TEMPS SLGTLY COOLER IN DOWNTOWN BUFFALO. THE WARMEST TEMPS ARE EXPECTED TWD THE FINGER LKS AND GENESEE VALLEY. SUNDAY NIGHT AND MONDAY MOST OPERATIONAL MODEL GUIDANCE STILL SHOWS THE MAIN MID LEVEL TROUGH SHIFTING EAST THROUGH NORTHERN ONTARIO WITH SEVERAL SHORTWAVES DIGGING INTO THE GREAT LAKES. THIS MAY ALLOW FOR ONE OR MORE CLUSTERS OF SHOWERS AND THUNDERSTORMS TO DEVELOP AND SPREAD EAST ACROSS THE CWA SUNDAY NIGHT INTO MONDAY. HAVE KEPT POPS IN THE CHANCE RANGE FOR NOW GIVEN THE INHERENT UNCERTAINTY IN FORECASTING CONVECTION AT THIS TIME RANGE. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE EXTENDED PERIOD OF THE FORECAST IS DOMINATED BY A CLOSED, NEARLY STATIONARY UPPER LOW OVER SOUTHERN QUEBEC THAT WILL KEEP A FLOW OF UNSEASONABLY COOL MOIST AIR OVER THE REGION. THE COLD AIR ALOFT AND VERY HIGH JUNE SUN ANGLE WILL BRING A THREAT OF SHOWERS EACH DAY...ALTHOUGH NONE OF THESE DAYS ARE EXPECTED TO BE A WASHOUT...AND STABLE LAKE SHADOWS MAY KEEP AREAS DOWNWIND OF THE LAKES MAINLY DRY WHILE DIURNAL CONVECTION FOCUSES INLAND AND ALONG THE LAKE BREEZE BOUNDARIES. MAX TEMPS ON TUESDAY AND WEDNESDAY ARE EXPECTED TO BE SOME 5 TO 10 DEGREES BELOW NORMAL AND AROUND 5 DEGREES BELOW NORMAL THURSDAY AND FRIDAY. NORMAL DAYTIME HIGHS SHOULD BE IN THE MID 70S. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... VFR CONDITIONS EXPECTED THROUGH THE FIRST HALF OF TONIGHT. HIGH PRESSURE CENTERED OFF THE MID ATLANTIC COAST THIS AFTERNOON WILL DRIFT OUT TO SEA TONIGHT...WHILE A COLD FRONT WILL ADVANCE FROM MICHIGAN. SKIES WILL BE CLEAR TO PARTLY CLOUDY IN ADVANCE OF THE FRONTAL SYSTEM FOR MUCH OF THE REMAINDER OF THE AFTERNOON...WITH MOST AREAS ONLY REPORTING CIRRUS CIGS. KIAG HAS BEEN REPORTING SOME HAZE THIS AFTERNOON...BUT VSBYS FROM THIS SHOULD NOT FALL BELOW 4SM. THERE WILL BE THE CHANCE FOR SOME LATE DFAY/EARLY EVENING CONVECTION OVER PARTS OF THE WESTERN SOUTHERN TIER (KJHW) THOUGH...SO THIS WILL HAVE TO BE WATCHED. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO REMAIN IN PLACE DURING THE FIRST HALF OF TONIGHT AS THE FRONT WILL CROSS SOUTHERN ONTARIO AND WESTERN LAKE ERIE. SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED TO ENTER OVER THE FAR WESTERN COUNTIES DURING THE WEE HOURS OF THE MORNING...WITH OCCASIONAL VFR VSBYS IN SOME TSRA. HAVE ADDED SOME WIND LOW LEVEL WIND SHEAR TO MOST SITES (XCEPT KART) DURING THE OVERNIGHT HOURS...AS A 40-45 KT LOW LEVEL JET WILL BE MOVING ACROSS THE REGION IN ADVANCE OF THE COLD FRONT. AS THE FRONT MOVES ACROSS THE WESTERN HALF OF THE STATE DURING THE FIRST HALF OF SATURDAY...-SHRA/TSRA WILL BECOME MORE WIDESPREAD OVER THE REGION. MOST OF THE TIME WILL FEATURE VFR CIGS/VSBYS...BUT MVFR VSBYS IN SOME OF THE CONVECTION WILL BE POSSIBLE. THERE IS EVEN THE LOW PROBABILITY THAT SOME OF THE STORMS COULD BECOME STRONG TO SEVERE...WITH LOCALLY STRONG CONVECTIVE WINDS BEING THE MAIN CONCERN. SKIES WILL THEN PARTIALLY CLEAR DURING THE COURSE OF THE AFTERNOON AS DRIER AIR WILL WORK IN BEHIND THE FRONT. MAINLY CLEAR SKIES WITH VFR VSBYS CAN THEN BE EXPECTED FOR SATURDAY NIGHT. OUTLOOK... SUNDAY...VFR. MONDAY...MVFR IN SCT SHRA/TSRA. TUESDAY...VFR WITH CHC SHWRS. WEDNESDAY...VFR WITH A LOW CHC OF SHWRS. && .MARINE... WINDS AND WAVES ARE EXPECTED TO BE BELOW SMALL CRAFT ADVSRY RANGE THROUGH SUNDAY. THERE WILL BE A THREAT OF TSTMS ESPCLY LATER TONIGHT THROUGH SATURDAY MORNING AND THERE IS A SLGT RISK THAT SOME MAY BE SEVERE ON LAKE ERIE AND LAKE ONTARIO NEAR THE NIAGARA RIVER THROUGH 8 AM SATURDAY. STRONG TSTMS ARE ALSO POSSIBLE SATURDAY ESPECIALLY ON LAKE ONTARIO AS THE COLD FRNT MOVES EAST ACROSS THE AREA. A RIDGE OF HIGH PRESSURE WILL THEN BUILD INTO THE LOWER GREAT LAKES SATURDAY NIGHT INTO SUNDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJP NEAR TERM...RSH SHORT TERM...HITCHCOCK/JJP LONG TERM...JJP AVIATION...RSH MARINE...JJP
Hazardous weather outlook, Jun 13, 4:57 PM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 457 PM EDT FRI JUN 13 2008 NYZ001-002-010>012-019-020-085-142100- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS- SOUTHERN ERIE- 457 PM EDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...ESPECIALLY AFTER MIDNIGHT. NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...HOWEVER A FEW ISOLATED STORMS CAPABLE OF PRODUCING DAMAGING WINDS CANNOT BE ENTIRELY RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AS A COLD FRONT MOVES SLOWLY EAST ACROSS THE AREA. NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...HOWEVER A FEW ISOLATED STORMS CAPABLE OF PRODUCING DAMAGING WINDS ARE POSSIBLE ESPECIALLY FROM THE FINGER LAKES EAST TO CENTRAL NEW YORK AND THE EASTERN LAKE ONTARIO REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>008-013-014-021-142100- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON- ONTARIO-ALLEGANY- 457 PM EDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AS A COLD FRONT MOVES SLOWLY EAST ACROSS THE AREA. NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...HOWEVER A FEW ISOLATED STORMS CAPABLE OF PRODUCING DAMAGING WINDS ARE POSSIBLE ESPECIALLY FROM THE FINGER LAKES EAST TO CENTRAL NEW YORK AND THE EASTERN LAKE ONTARIO REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-142100- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 457 PM EDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY AFTER MIDNIGHT. A FEW OF THESE STORMS MAY CONTAIN GUSTY WINDS AND LOCALLY HIGHER WAVES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON SATURDAY. A FEW OF THESE STORMS MAY CONTAIN GUSTY WINDS AND LOCALLY HIGHER WAVES... ESPECIALLY OVER THE EASTERN HALF OF LAKE ONTARIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jun 13, 4:27 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 427 PM EDT FRI JUN 13 2008 NYZ003>005-013-014-132145- MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN... GENESEO...CANANDAIGUA 427 PM EDT FRI JUN 13 2008 ...AT 425 PM THUNDERSTORMS WERE DEVELOPING ACROSS ORLEANS, MONROE, WYOMING AND LIVINGSTON COUNTIES. THESE STORMS WILL CONTINUE TO GAIN STRENGTH AS THEY MOVE NORTHEAST ACROSS THE REGION. ALTHOUGH THE VAST MAJORITY OF THE AREA WILL REMAIN DRY, ANY LOCATION AFFECTED BY THESE STORMS WILL EXPERIENCE TORRENTIAL DOWNPOURS, FREQUENT LIGHTNING, ALONG WITH THE POSSIBILITY OF SMALL HAIL AND WIND GUSTS TO 40 MPH.
Special weather statement, Jun 13, 4:27 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 427 PM EDT FRI JUN 13 2008 NYZ003>005-013-014-132145- MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN... GENESEO...CANANDAIGUA 427 PM EDT FRI JUN 13 2008 AT 425 PM THUNDERSTORMS WERE DEVELOPING ACROSS ORLEANS, MONROE, WYOMING AND LIVINGSTON COUNTIES. THESE STORMS WILL CONTINUE TO GAIN STRENGTH AS THEY MOVE NORTHEAST ACROSS THE REGION. ALTHOUGH THE VAST MAJORITY OF THE AREA WILL REMAIN DRY, ANY LOCATION AFFECTED BY THESE STORMS WILL EXPERIENCE TORRENTIAL DOWNPOURS, FREQUENT LIGHTNING, ALONG WITH THE POSSIBILITY OF SMALL HAIL AND WIND GUSTS TO 40 MPH.
Local storm report, Jun 13, 6:00 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
600 PM EDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG 4 SE FREDONIA 42.40N 79.28W
06/13/2008 CHAUTAUQUA NY LAW ENFORCEMENT
TREE DOWN
&&
MPUKAJLOLocal storm report, Jun 13, 6:33 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
633 PM EDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG HAMBURG 42.72N 78.83W
06/13/2008 ERIE NY TRAINED SPOTTER
LARGE BRANCHES DOWN..POWER OUTAGES
&&
SAGELocal storm report, Jun 13, 7:06 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
706 PM EDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL AMHERST 43.03N 78.72W
06/13/2008 E0.88 INCH ERIE NY UNKNOWN
0640 PM TSTM WND DMG ALDEN 42.90N 78.49W
06/13/2008 ERIE NY NWS EMPLOYEE
TREES LIMBS AND POWER LINES DOWN ON BRADWAY
&&
SAGELocal storm report, Jun 13, 7:31 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
731 PM EDT FRI JUN 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST ALDEN 42.90N 78.49W
06/13/2008 M62 MPH ERIE NY BROADCAST MEDIA
0640 PM TSTM WND GST MOUNT MORRIS 42.72N 77.88W
06/13/2008 M61 MPH LIVINGSTON NY BROADCAST MEDIA
0658 PM TSTM WND GST AKRON 43.02N 78.50W
06/13/2008 M59 MPH ERIE NY BROADCAST MEDIA
&&
SAGEThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:10 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 52 min |
| Jun 13, 5:24 PM EDT | Special Marine Warning | BUF | 39 min | |
| Jun 13, 5:44 PM EDT | Severe Thunderstorm Warning | BUF | Erie | 46 min |
| Jun 13, 6:13 PM EDT | Special Marine Warning | BUF | 37 min | |
| Jun 13, 6:38 PM EDT | Severe Thunderstorm Warning | BUF | Livingston | 37 min |
| Jun 13, 6:44 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee | 32 min |
| Jun 13, 6:55 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Orleans | 35 min |
| Jun 13, 7:26 PM EDT | Special Marine Warning | BUF | 34 min | |
| Jun 13, 7:35 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Orleans, Wyoming | 55 min |
| Jun 13, 7:45 PM EDT | Special Marine Warning | BUF | 60 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.